Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

Yueh-Gin Gung and Dr. Charles Y. Hu Award for 2012 to John Ewing for Distinguished Service to Mathematics

Ann E. Watkins
The American Mathematical Monthly
Vol. 119, No. 3 (March 2012), pp. 179-182
DOI: 10.4169/amer.math.monthly.119.03.179
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.119.03.179
Page Count: 4
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Download ($19.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Yueh-Gin Gung and Dr. Charles Y. Hu Award for 2012 to John Ewing for Distinguished Service to Mathematics
Preview not available

Abstract

Abstract About the Gung-Hu Award. The Yueh-Gin Gung and Dr. Charles Y. Hu Award for Distinguished Service to Mathematics is intended to be the most prestigious award for service made by the Association. It honors distinguished contributions to mathematics and mathematical education—in one particular aspect or many, and in a short period or over a career. The initial endowment was contributed by husband and wife Dr. Charles Y. Hu and Yueh-Gin Gung, a professor of geography at the University of Maryland and a librarian at the University of Chicago, respectively. They contributed generously to our discipline because, as they wrote, “We always have high regard and great respect for the intellectual agility and high quality of mind of mathematicians and consider mathematics as the most vital field of study in the technological age we are living in.”

Page Thumbnails